Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 17, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Apr 5, 2012, 2:27 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 6, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 2:27 PM MDT (20:27 UTC)
- In effect from
- Apr 6, 2012, 12:00 PM MDT
- Expired
- Apr 6, 2012, 2:24 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS75 KRIW 052027 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 PM MDT THU APR 5 2012 ...HIGH WINDS MAY DEVELOP FRIDAY AFTERNOON IN PORTIONS OF SWEETWATER...FREMONT AND NATRONA COUNTIES... .A COMBINATION OF AN INCREASING SURFACE PRESSURE GRADIENT AND AN UPPER LEVEL JET MAY COMBINE FOR HIGH WINDS DEVELOPING ACROSS PORTIONS OF SWEETWATER...FREMONT AND NATRONA COUNTIES FRIDAY AFTERNOON INTO FRIDAY EVENING. WYZ020-060900- /O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 227 PM MDT THU APR 5 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND NOON AND REMAIN STRONG INTO FRIDAY EVENING. * WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ALONG INTERSTATE 25...WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER...AND HIGHWAYS 20 26 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-060900- /O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 227 PM MDT THU APR 5 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND NOON AND REMAIN STRONG INTO FRIDAY EVENING. * WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP... AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ017-018-060900- /O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 227 PM MDT THU APR 5 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND NOON AND REMAIN STRONG INTO FRIDAY EVENING. * WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ALONG HIGHWAYS 20 AND 26...287...789 AND 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-060900- /O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 227 PM MDT THU APR 5 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND NOON AND REMAIN STRONG INTO FRIDAY EVENING. * WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY BECOME HAZARDOUS ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
1 follow-up statement
701 WWUS75 KRIW 060824 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 224 AM MDT FRI APR 6 2012 ...HIGH WINDS WILL DEVELOP FRIDAY AFTERNOON IN PORTIONS OF SWEETWATER...FREMONT AND NATRONA COUNTIES... .A COMBINATION OF AN INCREASING SURFACE PRESSURE GRADIENT AND AN UPPER LEVEL JET WILL COMBINE FOR HIGH WINDS DEVELOPING ACROSS PORTIONS OF SWEETWATER...FREMONT AND NATRONA COUNTIES LATE THIS MORNING INTO THIS EVENING. WYZ030-062100- /O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ /O.NEW.KRIW.HW.W.0018.120406T1600Z-120407T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 224 AM MDT FRI APR 6 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS MORNING AND REMAIN STRONG THROUGH THE AFTERNOON. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH GUSTING TO 60 MPH WILL DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BECOME HAZARDOUS ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-062100- /O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ /O.NEW.KRIW.HW.W.0018.120406T1600Z-120407T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 224 AM MDT FRI APR 6 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS MORNING AND REMAIN STRONG INTO FRIDAY EVENING. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH GUSTING TO 60 MPH WILL DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BECOME HAZARDOUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP... AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ017-018-062100- /O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ /O.NEW.KRIW.HW.W.0018.120406T1800Z-120407T0000Z/ WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 224 AM MDT FRI APR 6 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA LATE THIS MORNING AND REMAIN STRONG THROUGH THE AFTERNOON. * WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH WILL DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BECOME HAZARDOUS ALONG HIGHWAYS 20 AND 26...287...789 AND 28. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-062100- /O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/ /O.NEW.KRIW.HW.W.0018.120406T1800Z-120407T0200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 224 AM MDT FRI APR 6 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS MORNING AND REMAIN STRONG INTO FRIDAY EVENING. * WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH WILL DEVELOP. * IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BECOME HAZARDOUS ALONG INTERSTATE 25...WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER...AND HIGHWAYS 20 26 AND 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Apr 5, 11:48 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 5, 11:48 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1148 AM MDT THU APR 5 2012 .SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT EAST OF THE DIVIDE...A WEAKENING COLD FRONT CONTINUES TO SLOWLY SAG THROUGH THE STATE THIS MORNING...NOT DROPPING THROUGH THE BIG HORN BASIN THIS MORNING. WE STILL EXPECT THE FRONT TO DROP AS FAR SOUTH AS PORTIONS OF FREMONT AND NATRONA COUNTIES BEFORE STALLING AND WASHING OUT TODAY AS SOUTH TO SOUTHWESTERLY FLOW DEVELOPS. DIFFICULT FORECAST FOR TEMPERATURES TODAY...ESPECIALLY ACROSS NORTHERN AREAS. THINK PLACES LIKE WORLAND WILL WARM UP SO WE WARMED TEMPERATURES SEVERAL DEGREES. FURTHER NORTH...ESPECIALLY CLOSER TO CODY...TEMPERATURES SHOULD REMAIN A BIT COOLER. CONCERN THIS AFTERNOON IS FOR GUSTY WINDS ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER WITH SOME GUSTS TO 40 TO 45 MPH. ACROSS NATRONA COUNTY...WITH TEMPERATURES EXPECTED TO RECOVER INTO THE 60S AND RELATIVE HUMIDITY FALLING TO BELOW 15 PERCENT WE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING THIS AFTERNOON. THE FRONT THEN SWINGS THROUGH THE AREA ON FRIDAY WITH A CHANCE OF SHOWERS. FOR THE MOST PART WE LEFT A CHANCE OF PRECIPITATION ALONG WITH BEST CHANCE ON FRIDAY AFTERNOON WITH THE FRONTAL PASSAGE. AGREE WITH DAY SHIFT THAT TEMPERATURES WILL BE QUITE TRICKY DEPENDING ON TIMING OF THE FRONTAL PASSAGE SO WE MADE FEW CHANGES. WITH THE PRESSURE GRADIENT TIGHTENING THROUGH THE DAY THERE WILL BE THE POTENTIAL FOR HIGH WINDS AS WELL. GFS MOS IS SHOWING SUSTAINED WINDS OVER 40 KNOTS WITH THE FRONTAL PASSAGE AT ROCK SPRINGS AND CASPER. AFTER THE FRONTAL PASSAGE...THE THREAT OF PRECIPITATION WILL SHIFT TO THE NORTHERN AREAS WITH SOME WRAP AROUND PRECIPITATION AS THE SURFACE LOW WRAPS UP AND MOVES INTO MONTANA. QUIET WEATHER BUT COOL WEATHER SHOULD RETURN ON SATURDAY AND SATURDAY NIGHT AS HIGH PRESSURE BUILDS BACK ACROSS THE REGION. WEST OF THE DIVIDE...KSFX SHOWING SOME ECHOS TO THE WEST OF THE CWA BUT MANY ARE NOT REACHING THE GROUND. WITH FLOW GENERALLY SOUTH TODAY...AND MODELS PUSHING MOST OF THE ENERGY NORTH AND WEST OF THE AREA TODAY...WE CUT BACK QPF AND POPS THROUGH THIS EVENING WITH ONLY A SCATTERING OF RAIN AND SNOW SHOWERS. AS THE FRONT PUSHES THROUGH AND FLOW TURNS TO MORE OF A WESTERLY LATER TONIGHT AND TOMORROW UPSLOPE DIRECTION...CHANCES OF PRECIPITATION WILL INCREASE AS WELL. A FEW PLACES MAY APPROACH ADVISORY LEVEL ACROSS SOME OF THE HIGHER ELEVATIONS OF YELLOWSTONE PARK AND THE TETONS. SNOW WILL THEN REDUCE IN COVERAGE LATER TOMORROW NIGHT AND RETREAT TO THE HIGHER ELEVATIONS AND END ON SATURDAY. .LONG TERM... SUNDAY THROUGH THURSDAY SUNDAY THROUGH TUESDAY...DRY WITH A WARMING TREND. WEDNESDAY...CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WEST. BREEZY TO WINDY AND UNSEASONABLY WARM CENTRAL AND SOUTH. WEDNESDAY NIGHT AND THURSDAY...CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS SPREADING ACROSS THE CENTRAL AND SOUTH...WITH BEST CHANCES ACROSS SOUTHERN WYOMING. COOLER ON THURSDAY WITH BREEZY/WINDY AREAS. MEDIUM RANGE GLOBAL MODELS IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD WITH AMPLIFIED RIDGE OVER THE ROCKIES FLANKED BY TROUGHS ACROSS THE EASTERN PACIFIC AND EASTERN U.S. UPPER RIDGE SLOWLY PROGRESSES INTO HIGH PLAINS BY TUESDAY. MAIN WEATHER MAKER DURING THE PERIOD...AND ALSO WHERE THE MOST SIGNIFICANT SPREAD BETWEEN GFS AND ECMWF EXISTS...INVOLVES A SHORTWAVE LIFTING ACROSS SW U.S. AND SOUTHERN/CENTRAL ROCKIES WEDNESDAY AND THURSDAY. GFS IS ABOUT 6 HOURS FASTER THAN ECMWF WITH ECMWF TRENDING SIGNIFICANTLY FASTER FROM 12 HOURS AGO. HOWEVER GFS DETERMINISTIC REMAINS A FAST OUTLIER AMONG ITS ENSEMBLE MEMBERS. FORECAST WEIGHTED TOWARD THE SLOWER ECMWF SOLUTION...KEEPING WEDNESDAY UNSEASONABLY MILD AND BREEZY/WINDY AHEAD OF THE TROUGH/COLD FRONT WITH SHOWERS CONFINED TO THE WEST. COLD FRONT IS TIMED TO PUSH ACROSS THE AREA WEDNESDAY NIGHT...SPREADING CHANCES OF SHOWERS EAST OF THE DIVIDE INTO THURSDAY ALONG WITH COOLER WNW FLOW. H7 TEMPERATURES BEHIND TROUGH PASSAGE IN THE -2C TO -4C RANGE ON BOTH GFS AND ECMWF...SO TEMPERATURES EXPECTED TO MERELY RETURN TO NEAR NORMAL RANGE THURSDAY AFTER MUCH ABOVE NORMAL TEMPERATURES TUESDAY AND WEDNESDAY. && .AVIATION.../18Z ISSUANCE/ EAST OF THE CONTINUAL DIVIDE...A COLD FRONT REMAINS DRAPED ACROSS CENTRAL WYOMING AND LIFT NORTHWARD THIS AFTERNOON FROM A CASPER TO THERMOPOLIS LINE. THIS FRONT WILL DRIFT SOUTHWARD BY 06Z INTO THE WIND RIVER BASIN AND SOUTHERN NATRONA COUNTY. CLOUDS WILL CONTINUE TO INCREASE THIS AFTERNOON FROM SOUTHERN TO NORTHERN PORTIONS...WITH ISOLATED SHOWERS DEVELOPING BY 03Z. EXPECT WINDY AREAS THROUGH 02Z. WEST OF THE CONTINENTAL DIVIDE...VFR CONDITIONS WILL OCCUR THROUGH 00Z FRIDAY...WITH ISOLATED SHOWERS OCCURRING THROUGH THIS TIME. AFTER 00Z FRIDAY SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR WITH AREAS OF MVFR CONDITIONS AND MOUNTAIN OBSCURATION THROUGH 12Z FRI. && .FIRE WEATHER... A WEAK COLD FRONT WILL CONTINUE TO SLIDE SOUTH EARLY THIS MORNING BEFORE STALLING AND WASHING OUT NORTH OF A LINE FROM RIVERTON TO CASPER THIS MORNING. A WARMER AND DRIER SOUTHWEST FLOW WILL RETURN THIS AFTERNOON AS A SYSTEM SLOWLY APPROACHES FROM THE WEST. WITH STRENGTHENING WINDS THIS AFTERNOON ALONG WITH LOW RELATIVE HUMIDITY AND CRITICAL FUELS ACROSS NATRONA COUNTY WE HAVE ISSUED A RED FLAG WARNING FOR THIS AFTERNOON. FOR AREAS NORTH OF WORLAND AS WELL AS ACROSS MUCH OF JOHNSON COUNTY...EXPECT COOLER TEMPERATURES WITH NORTHERLY FLOW. ON FRIDAY...WINDS MAY BECOME STRONG ACROSS MANY AREAS EAST OF THE DIVIDE AS WELL AS SWEETWATER COUNTY AS A COLD FRONT MOVES ACROSS THE REGION WITH THE STRONGEST WINDS ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER ALTHOUGH STRONG WINDS MAY OCCUR IN PORTIONS OF NORTHERN WYOMING AS WELL. COOLER TEMPERATURES WILL MOVE FOR FRIDAY AFTERNOON WITH FRIDAY EVENING WITH A CHANCE OF RAIN AND SNOW SHOWERS. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING WYZ280-300. && SHORT TERM...HATTINGS LONG TERM...AEM AVIATION...LAVOIE FIRE WEATHER...HATTINGS
Hazardous weather outlook, Apr 5, 5:00 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU APR 5 2012 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU APR 5 2012 ...RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF NATRONA COUNTY AND CASPER MOUNTAIN FROM THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TEENS BY THE AFTERNOON ACROSS NATRONA COUNTY. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF NATRONA COUNTY WITH ELEVATED FIRE DANGER. PLEASE SEE RED FLAG WARNING PRODUCT FOR MORE INFORMATION. AS A COLD FRONT APPROACHES WESTERN WYOMING MOUNTAIN SNOW IS LIKELY LATER TONIGHT... MAINLY IN THE NORTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...MOUNTAIN SNOW IS LIKELY. STRONG WINDS WILL DEVELOP ACROSS MANY AREAS EAST OF THE DIVIDE AND IN SWEETWATER COUNTY. STAY TUNED FOR UPDATES ON THIS POTENTIAL SPRING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:33 PM MDT | Red Flag Warning | RIW | Natrona | 22 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.